MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE

CARDIOVASCULAR SYSTEMS, INC. DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM; PERIPHERAL ATHERECTOMY DEVICE
Model Number DBP-EX-200SOL145
Medical Device Problem Codes Entrapment of Device (1212); Mechanical Problem (1384)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 09/23/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported oad was received for analysis.Adhered biological material was observed on the driveshaft and crown.Examination of the area of area adhered material did not reveal any damage that would have contributed to the accumulation.The morphology and exact root cause of the accumulation is unknown.The driveshaft was stretched proximal to the crown.A guide wire met resistance at the area of adhered material.Adhered biological material was found within the driveshaft filars.The driveshaft was cut, and the guide wire passed through the remaining driveshaft and handle assembly with no resistance.When tested, the oad spun on all speeds and functioned as intended.Device data logs revealed some stall conditions, however, this could not be replicated during analysis.At the conclusion of the device analysis the reported events of a device stall and tissue on the crown was confirmed.The oad becoming stuck in the sheath, vessel spasms, and thrombus were unable to be conclusively confirmed through analysis.The device history record for this oad lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.(b)(4).
 
Event or Problem Description
During a peripheral procedure, the peripheral exchangeable orbital atherectomy device (oad) was used to treat a chronic total occlusion (cto) of the superficial femoral artery (sfa).The lesion was 120 mm in length with 100% stenosis and 90% calcification, and the vessel was 6mm in diameter.After 2 treatments on low speed, one treatment on medium speed, and two treatments on high speed, the oad seemed to stall and could not be pulled back into the sheath.Vessel spasms occurred and were treated with nitroglycerin.The device was pulled with considerable force to be pulled back into the 6fr sheath.Tissue and debris were noted on the oad crown.Clots began forming in the vessel, and the clots were removed.The procedure was completed with balloon angioplasty and stent placement.In the opinion of the physician, the clots were located within the cto lesion when the lesion was treated with orbital atherectomy, and the clots were caused by the patient's clotting disorder.It was reported that the patient was heparinized with 3000 units of heparin.

Brand Name
DIAMONDBACK 360 PERIPHERAL ORBITAL ATHERECTOMY SYSTEM
Common Device Name
PERIPHERAL ATHERECTOMY DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
saint paul MN 55112
MDR Report Key10706507
Report Number3004742232-2020-00323
Device Sequence Number17015015
Product Code MCW
UDI-Device Identifier10852528005848
UDI-Public(01)10852528005848(17)220831(10)340544
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K190634
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberDBP-EX-200SOL145
Device Catalogue Number7-10030-04
Device Lot Number340544
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/23/2020
Initial Report FDA Received Date10/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient Weight91